MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013361
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 of the bd alaris pump module smartsite infusion set were kinked.The following information was provided by the initial reporter: tubing arrives with a kink below the drip chamber that prevents fluids from moving through.Lines are unable to be primed.About 30% of lot has this issue.
 
Additional Manufacturer Narrative
One opened and one unopened sample model 10013361, lot 21125256 were returned for investigation.The sets were examined for defects and abnormalities.A kink was observed below the drip chamber.No other defects or abnormalities were observed.The sets were attached to an iv bag filled with water and both sets experienced slower than expected flow.The kinks were able to be massaged out and full flow was restored.The customer complaint that the kink was completely blocking flow was not replicated.However, a slower flow rate was observed was trying to prime the samples using gravity.A quality notification was sent to the manufacturer.From the manufacturers investigation, the potential root cause is due to incorrect excessive amount of time in the fixture caused by incorrect usage of the fixture.As a corrective action, procedures were updated to add an additional inspection.A quality alert was sent to the personal involved.Actions were completed on march 23rd, 2023.The lot reported was manufactured on dec 06th, 2021, before the corrective actions.A device history record review for model 10013361, lot number 21125256 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 08dec2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional info: material#: 10013361, batch number#: 21125256.It was reported by consumer that tubing arrives with a kink below the drip chamber that prevents fluids from moving through.Lines are unable to be primed.About 30% of lot has this issue.Verbatim: rcc received the complaint via phone.Tubing arrives with a kink below the drip chamber that prevents fluids from moving through.Lines are unable to be primed.About 30% of lot has this issue.Follow-up 1: 1.Did the patient impacted by this event? if yes describe - pharmacy is able to identify the affected lots prior to the medication administration.Our workflow proactively filters through the tubing so that this does not impact patients.2.Did the event involve an urgent/life threatening medical situation? - there has been no life-threatening situations 3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event? -there has been no harm to patients.4.Did the event interrupt the administration of any medication, or cause a clinically significant delay in medication, that negatively impacted the patient? if yes, please provide details.- this has caused a delay in patient care because we would have to respike and prime new lines for those that we did not catch early on.5.Did the event caused any death? - no.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17924846
Report Number9616066-2023-02066
Device Sequence Number2957347
Product Code FPA
UDI-Device Identifier10885403221965
UDI-Public(01)10885403221965
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/06/2024
Device Catalogue Number10013361
Device Lot Number21125256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown